It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-27-2006, 08:39 PM   #1
Member
(female)
 
Join Date: May 2005
Posts: 57
girlwitstyle HB User
High Anxiety on Prozac?

Hi,

I just recently started Prozac again after being on no medication for a couple of years. I started at 20mg which maybe was too high because I'm very sensitive to medication. I was fine taking it for about 8 or 9 days until today it really hit me! I had awful anxiety today...just awful. I think the Prozac contributed to it as I'd been doing so well in the last couple of weeks before taking the Prozac. Has anyone else had experience with this and if so, did it go away after your body adjusted to the medication?
I remember when I went on Prozac before I started at a lower dose, 10mg and worked up to 20mg. My doctor recommended I try that again.

I also had terrible upset tummy since being on the Prozac and have lost 7 pounds in a week (I'm also dealing with a death in the family in the last week).
I guess these are all side effects?
Can anyone share their positive experiences with me regarding Prozac? Did the intial increased anxiety subside once the body got used to it?
My doc told me to take Xanax too at least until the Prozac really kicks in (he wants to put me on 40mg eventually). Anyone taken both and how did that feel? I am worried I will feel spaced out because both have a very sedating effect on me, and together I will be falling asleep all the time!

I guess I would just love some feedback from everyone.
Just so you know my background. I have general anxiety mixed with a little social phobia, and recently went through an awful lot of increased stress and just developed panic attacks in the last 2 months which have crippled my life! Even with the social phobia/GAD, I never had a problem living my life and going about daily tasks or business trips. Now I freak out of the thought of going to the store on my own!
I am going to a cognitive therapist and I can see some long term benefits there but currently I am at a standstill because I feel so anxious.

Thanks for reading this post, and I appreciate any of your comments.
Cheers.
Sara

Last edited by ms_mod; 09-27-2006 at 09:40 PM. Reason: Changed font to make post easier to read. Ms_Mod

 
Sponsors Lightbulb
   
Old 09-28-2006, 07:10 AM   #2
Senior Member
(female)
 
Join Date: Jun 2006
Location: Evansville, IN
Posts: 195
Donna-Sue HB User
Re: High Anxiety on Prozac?

Hi, I just started on Prozac 20 mgs. and week from today. At first my stomach hurt, I lost 5 pds. and I was wired. I have been having a hard time sleeping as well.

HOWEVER,
I have noticed a tiny bit that it is tappering off. I am still sleepy, so think I might take at night instead of the morning. I am feeling that the anxity is starting to lift a little, only one week though.

Everyone one is different. Just be patience, and give it a little while longer. I also had to deal with a family issue that made my anxity worse. So, I am going to think good thoughts, about this med.

Girl, just give it a little time, and take it day, by day...........

Huggs........................
Donna-Sue

 
Old 09-28-2006, 04:26 PM   #3
Junior Member
(female)
 
Join Date: Jan 2006
Posts: 13
rachel1982 HB User
Re: High Anxiety on Prozac?

I took Prozac a long time ago and it didn't help me. I mentioned this to my pysch and she told me that Prozac is known to make anxious people more anxious. Go figure!!

 
Old 09-29-2006, 07:57 AM   #4
Senior Member
(female)
 
Join Date: Jun 2006
Location: Evansville, IN
Posts: 195
Donna-Sue HB User
Re: High Anxiety on Prozac?

Wow, That is odd, all doctors are different , I Guess. Mine said it was widly prescribed for anxiety................Heck, what do I know, it has help me , so far...............

 
Old 09-29-2006, 11:09 AM   #5
Member
(female)
 
Join Date: May 2005
Posts: 57
girlwitstyle HB User
Re: High Anxiety on Prozac?

Hi there....

I am still definitely more anxious since being on the Prozac even though I cut down to 10mg a day. It's weird because I was on Prozac before for a couple of years and had no side effects of anxiety, but then, I didn't really suffer from anxiety at that point in time so I guess I wasn't highly aware of the effects on my body.

I am hoping this is going to taper off and I will feel less anxious soon. I am basically taking Xanax to combat the anxiety from the prozac. Before I went on the prozac I was dealing with my anxiety in a much more controlled way, by being able to talk myself out of the negative thoughts. Since being on the Prozac, I feel more helpless about the symptoms my body/the drug is producing which contributes to the panic, does that make any sense?

also, have no appetite, lost 7 pounds and have a really really upset tummy.
like I said, i've been on Prozac before for depression and had no side effects, so I think because I developed anxiety issues it has increased all the side effects because I am so much more aware of the feelings of panic occuring...

uh. i hope i level off soon. i HATE being on drugs!!! but i did hear from my doc that prozac makes you more anxious at first, and then once the body adjusts, it helps it.

can someone share some good or happy stories about anxiety and prozac, please???
cheers.
Sara

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Prozac good for depression and anxiety?? magpie1970 Depression 10 09-02-2009 12:27 AM
I was on zoloft for my OCD/high BP spikes Evenflo High & Low Blood Pressure 1 06-09-2009 01:35 AM
anxiety...advice PLEASE! osu6238 Anxiety 3 04-07-2009 01:55 PM
Does prozac increase anxiety at first? pud Anxiety 4 05-31-2008 06:22 AM
more anxiety on prozac? chaseryder Anxiety 9 03-20-2007 02:11 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:11 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!